Alert archive / Missouri / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 291, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Sep 25, 2012, 5:24 PM CDT for Vernon County, Missouri. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 25, 2012, 5:24 PM CDT (22:24 UTC)
- Expired
- Sep 25, 2012, 5:59 PM CDT
- In force
- 35 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Vernon County, MO
The radar
The Pleasant Hill radar (KEAX), 89 km from the middle of the area, began a volume at 22:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.4 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 735 J/kg
- Mixed-layer CIN
- -246 J/kg
- Mixed-layer LCL
- 1553 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 140 m²/s²
- 0-3 km storm-relative helicity
- 252 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
806
WUUS53 KSGF 252224
SVRSGF
MOC217-252315-
/O.NEW.KSGF.SV.W.0291.120925T2224Z-120925T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
524 PM CDT TUE SEP 25 2012
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN VERNON COUNTY IN WEST CENTRAL MISSOURI...
* UNTIL 615 PM CDT
* AT 521 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER NORTHWESTERN
VERNON COUNTY...AND MOVING EAST AT 25 MPH.
HAZARD...HALF DOLLAR SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS. MINOR TREE
DAMAGE...WITH LIMBS UP TO ONE INCH IN DIAMETER BROKEN.
* LOCATIONS IMPACTED INCLUDE...
HORTON AND METZ.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3806 9461 3806 9443 3806 9432 3795 9432
3800 9461
TIME...MOT...LOC 2224Z 274DEG 22KT 3805 9454
HAIL...1.25IN
WIND...60 MPH
$$
KARDELL1 follow-up statement
713
WWUS53 KSGF 252259
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
559 PM CDT TUE SEP 25 2012
MOC217-252309-
/O.CAN.KSGF.SV.W.0291.000000T0000Z-120925T2315Z/
VERNON MO-
559 PM CDT TUE SEP 25 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN VERNON COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
TUESDAY EVENING FOR SOUTHEAST KANSAS AND SOUTHERN MISSOURI.
LAT...LON 3806 9461 3806 9443 3806 9432 3795 9432
3800 9461
TIME...MOT...LOC 2259Z 274DEG 22KT 3803 9427
$$
KARDELLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 25, 1:31 PM CDT, 3 hours 53 minutes earlier.
Area forecast discussion, Sep 25, 1:31 PM CDT, 3 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 131 PM CDT TUE SEP 25 2012 ...SEVERE WEATHER AND FLASH FLOOD RISK THIS EVENING AND TONIGHT... .DISCUSSION... THE COMBINATION OF STRONG TO SEVERE THUNDERSTORMS...ALONG WITH THE RISK FOR TRAINING THUNDERSTORMS...WILL CREATE AN ACTIVE 24 HOURS FOR AREAS OF SOUTHEAST KANSAS AND WESTERN/CENTRAL MISSOURI. THE CONTINUOUS INTERACTION OF A MOIST AND UNSTABLE AIRMASS INTO A STATIONARY FRONTAL SYSTEM POSITIONED ACROSS SOUTHERN KANSAS AND CENTRAL MISSOURI...IS THE PRIMARY METEOROLOGICAL REASON FOR OUR IMPENDING WEATHER. CURRENTLY (1830Z)...THE FRONTAL SYSTEM IS POSITIONED ALONG A LINE FROM WICHITA KANSAS TO HARRISONVILLE. THIS FEATURE WILL VERY SLOWLY SHIFT TO THE SOUTH OVER THE NEXT 24 HOURS...AND IS EXPECTED TO ASSUME A POSITION SOMEWHERE JUST NORTH OF THE HIGHWAY 54 CORRIDOR THROUGH THE OVERNIGHT HOURS. WE ARE BECOMING INCREASINGLY CONCERNED THAT TRAINING THUNDERSTORMS WILL OCCUR SOMEWHERE NEAR THIS CORRIDOR THIS EVENING AND TONIGHT...CREATING A RISK FOR FLASH FLOODING...ROUGHLY NEAR GIRARD-FORT SCOTT...TO LAKE OF THE OZARKS-VERSAILLES AREA. 0-3 KM SHEAR VECTORS WILL ORIENT PARALLEL TO THIS FRONTAL SYSTEM TONIGHT...MEANWHILE...PERSISTENT MOISTURE TRANSPORT VECTORS SUGGEST THAT PRECIPITABLE WATER VALUES WILL INCREASE TO AROUND 1.40 INCHES. THE RISK FOR SEVERE THUNDERSTORMS IS ALSO INCREASING FOR THIS AFTERNOON AND EVENING. THE SOUTHEAST KANSAS AND SOUTHERN MISSOURI AIRMASS HAS DESTABILIZED...WITH APPROXIMATELY 2000-2500 J/KG OF MIXED LAYER CAPE BEING ANALYZED. FORCING FROM AN APPROACHING SHORT WAVE TROUGH WILL TRIGGER ROBUST UPDRAFTS BY MID-LATE AFTERNOON. THESE SEVERE STORMS SHOULD MAINLY BE CONFINED TO AREAS NORTH OF THE INTERSTATE 44 CORRIDOR. CURRENT THINKING IS THAT STORMS WILL DECREASE IN INTENSITY...AND BECOME NON-SEVERE BY LATE THIS EVENING...DUE TO A DECREASE IN INSTABILITY LEVELS. GENERAL SHOWERS AND THUNDERSTORMS ARE THEN EXPECTED THROUGH THE OVERNIGHT HOURS AND INTO WEDNESDAY. WITH THE FRONT IN CLOSE PROXIMITY OF THE OZARKS REGION FROM WEDNESDAY THROUGH FRIDAY...THERE REMAINS NO SIGNAL THAT INSTABILITY LEVELS WILL BECOME SUFFICIENT FOR ADDITIONAL SEVERE STORMS THE REST OF THE WEEK. ITS A SHORT TERM FORECAST CHALLENGE...AND SOMETHING THAT WILL NEED TO BE WATCHED THROUGH FRIDAY. BUT FOR NOW...I HAVE NO PLANS TO INSERT ANY OTHER MENTION OF SEVERE STORMS BEYOND THIS EVENING. WILL KEEP HIGH POPS GOING INTO THE GRIDS THROUGH FRIDAY THOUGH. THIS WEEKEND'S FORECAST IS BECOMING MORE CLEAR AS MODELS CONVERGE ON A DRIER SOLUTION. THEREFORE...WE WILL KEEP POPS IN CHECK BEGINNING SATURDAY MORNING. LIGHT NORTHERLY BREEZES WILL OFFER NICE TEMPERATURES...WITH HIGHS ON SATURDAY AND SUNDAY IN THE LOW 70S. && .AVIATION... FOR THE 12Z TAFS...GUSTY SOUTHERLY WINDS WILL BE AROUND AT AREA TERMINALS TODAY. VFR CONDITIONS WILL PREVAIL THROUGH TONIGHT. WIND GUSTS COULD BE UP TO 25 MPH BY LATE MORNING THROUGH THE AFTERNOON HOURS. HAVE IN SOME LOW LEVEL WIND SHEAR THROUGH 15Z THE MORNING DUE TO A LOW LEVEL JET OFF THE SURFACE AND WILL PUT THAT BACK IN THE TAFS FOR LATE TONIGHT AGAIN AFTER 06Z. HAVE ALSO INCLUDED VCTS AT AREA TERMINALS AFTER 00Z THIS EVENING AND A PROB GROUP FOR TS DUE TO A FRONT THAT WILL BE MOVING INTO THE AREA BY EARLY TOMORROW MORNING. GRIFFIN && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Sep 25, 2:11 PM CDT, 3 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 211 PM CDT TUE SEP 25 2012 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-261915- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 211 PM CDT TUE SEP 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED... ELEVATED HAIL RISK. ELEVATED THUNDERSTORM WIND DAMAGE RISK. LIMITED FLOODING RISK. ELEVATED LIGHTNING RISK. LIMITED NON THUNDERSTORM WIND RISK. DISCUSSION... WIND GUSTS IN EXCESS OF 30 MPH WILL BE COMMON ACROSS PORTIONS OF EXTREME SOUTHEASTERN KANSAS AND SOUTHWESTERN MISSOURI TODAY. THUNDERSTORMS ARE EXPECTED TO DEVELOP BY MID AFTERNOON IN THE LAKE OF THE OZARKS REGION NEAR A WARM FRONT. ADDITIONAL THUNDERSTORMS WILL THEN DEVELOP BY LATE THIS AFTERNOON FURTHER WEST INTO WEST CENTRAL MISSOURI AND EXTREME SOUTHEASTERN KANSAS AS A COLD FRONT PUSHES INTO THE AREA. ALTHOUGH WIND SHEAR WILL BE SOMEWHAT WEAK...MODERATE AMOUNTS OF INSTABILITY WILL SUPPORT SOME STRONG TO SEVERE THUNDERSTORMS FROM MID AFTERNOON THROUGH THIS EVENING...ESPECIALLY NORTH OF A JOPLIN TO LEBANON TO SALEM LINE. HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS OVER 60 MPH WILL BE THE PRIMARY SEVERE THREATS... ALONG WITH FREQUENT LIGHTNING STRIKES. THE THREAT FOR SEVERE STORMS WILL THEN BEGIN TO DIMINISH BY LATE THIS EVENING AS INSTABILITY DECREASES. MEANWHILE...THE SETUP APPEARS FAVORABLE FOR THE TRAINING OF THUNDERSTORMS FROM THIS EVENING INTO THE EARLY OVERNIGHT PERIOD...ESPECIALLY NORTH OF A COLUMBUS KANSAS TO HUMANSVILLE TO ROLLA MISSOURI LINE. AREAS THAT RECEIVE MULTIPLE ROUNDS OF THUNDERSTORMS MAY EXPERIENCE LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A COLD FRONT WILL STALL ACROSS SOUTHERN MISSOURI FROM WEDNESDAY THROUGH FRIDAY. SCATTERED THUNDERSTORMS WILL BE POSSIBLE ON A DAILY BASIS. AT THIS TIME SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED IN THE NEXT SIX HOURS FOR AREAS NORTH OF THE INTERSTATE 44 CORRIDOR. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) SCHAUMANN / CRAMER
In the hours before
Special weather statement, Sep 25, 5:19 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
519 PM CDT TUE SEP 25 2012
MOZ066-252245-
VERNON MO-
519 PM CDT TUE SEP 25 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN VERNON COUNTY UNTIL
545 PM CDT...
AT 517 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTH OF STOTESBURY...OR 11 MILES
SOUTHEAST OF PLEASANTON...MOVING EAST AT 10 MPH. NICKEL SIZE HAIL...
AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE HORTON...METZ AND STOTESBURY.
PEOPLE IN NORTHWESTERN VERNON COUNTY...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
LAT...LON 3806 9443 3806 9433 3805 9433 3795 9432
3796 9462 3806 9462
TIME...MOT...LOC 2219Z 268DEG 8KT 3806 9456
KARDELLThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 25, 5:19 PM CDT | Special Weather Statement | SGF | Vernon | 26 min |
| Sep 25, 6:17 PM CDT | Special Weather Statement | SGF | St. Clair | 28 min |
| Sep 25, 6:28 PM CDT | Severe Thunderstorm Warning | SGF | Vernon | 32 min |
| Sep 25, 6:44 PM CDT | Special Weather Statement | SGF | Hickory, St. Clair | 31 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.